Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 537, NWS Louisville, KY

December 17, 2012Bullitt County, Jefferson County, Spencer County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Dec 17, 2012, 2:34 PM EST for Bullitt County, Jefferson County, Spencer County, Kentucky. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 17, 2012, 2:34 PM EST (19:34 UTC)
Expired
Dec 17, 2012, 3:15 PM EST
In force
41 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bullitt County, KY, Jefferson County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 44 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 2:34 PM ESTHAIL 1.252 S Brooks, KYCOCORAHS SPOTTER REPORTS 1.25 INCH HAIL WITH 1 INCH HAIL AVERAGED. NO DAMAGE NOTED.
Dec 17, 2:42 PM ESTHAIL 0.88Hillview, KY
Dec 17, 2:44 PM ESTHAIL 0.5Highview, KYAT NWS OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 17, 12:26 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS53 KLMK 171934
SVRLMK
KYC029-111-215-172015-
/O.NEW.KLMK.SV.W.0537.121217T1934Z-121217T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 PM EST MON DEC 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 315 PM EST

* AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROOKS...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FERN CREEK...
  HIGHVIEW...
  THIXTON AND MOUNT WASHINGTON...
  WHITFIELD AND CRENSHAW...
  ROUTT AND WATERFORD...
  WILSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3824 8542 3821 8541 3815 8543 3813 8537
      3804 8532 3801 8578 3809 8579
TIME...MOT...LOC 1935Z 253DEG 24KT 3805 8569
WIND...HAIL 60MPH 1.00IN

$$

AMS
4 follow-up statements
046 
WWUS53 KLMK 171941
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EST MON DEC 17 2012

KYC029-111-215-172015-
/O.CON.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
JEFFERSON KY-SPENCER KY-BULLITT KY-
241 PM EST MON DEC 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHEASTERN BULLITT...NORTHWESTERN SPENCER AND SOUTHEASTERN
JEFFERSON COUNTIES...

AT 239 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  DAMAGING WINDS IN EXCESS 
OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED 
NEAR HEBRON ESTATES...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FERN CREEK...
  HIGHVIEW...
  THIXTON AND MOUNT WASHINGTON...
  WHITFIELD AND CRENSHAW...
  ROUTT AND WATERFORD...
  WILSONVILLE AND ELK CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3824 8542 3821 8541 3815 8543 3813 8537
      3804 8532 3801 8570 3802 8572 3811 8573
TIME...MOT...LOC 1941Z 253DEG 24KT 3806 8564
WIND...HAIL 60MPH 1.00IN

$$

AMS
144 
WWUS53 KLMK 171948
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EST MON DEC 17 2012

KYC029-111-215-172015-
/O.CON.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
JEFFERSON KY-SPENCER KY-BULLITT KY-
248 PM EST MON DEC 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHEASTERN BULLITT...NORTHWESTERN SPENCER AND SOUTHEASTERN
JEFFERSON COUNTIES...

AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL WAS 
REPORTED IN BROOKS.  THIS STORM WAS LOCATED NEAR HEBRON 
ESTATES...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  WHITFIELD AND CRENSHAW...
  ROUTT...
  WILSONVILLE...
  ELK CREEK AND YODER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3814 8541 3814 8540 3813 8537 3804 8532
      3803 8569 3809 8570 3815 8542
TIME...MOT...LOC 1948Z 253DEG 24KT 3807 8558
WIND...HAIL 60MPH 1.00IN

$$

AMS
675 
WWUS53 KLMK 172008
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EST MON DEC 17 2012

KYC029-111-172018-
/O.CAN.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
JEFFERSON KY-BULLITT KY-
308 PM EST MON DEC 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BULLITT AND
SOUTHEASTERN JEFFERSON COUNTIES IS CANCELLED...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3804 8532 3803 8549 3809 8548 3809 8547
      3810 8543 3812 8543 3813 8537
TIME...MOT...LOC 2008Z 253DEG 24KT 3811 8542

$$

KYC215-172015-
/O.CON.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
SPENCER KY-
308 PM EST MON DEC 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHWESTERN SPENCER COUNTY...

AT 307 PM EST...A SEVERE THUNDERSTORM WAS REPORTED  QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELK CREEK...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ELK CREEK AND YODER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3804 8532 3803 8549 3809 8548 3809 8547
      3810 8543 3812 8543 3813 8537
TIME...MOT...LOC 2008Z 253DEG 24KT 3811 8542
WIND...HAIL 60MPH 1.00IN

$$

AMS
072 
WWUS53 KLMK 172015
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST MON DEC 17 2012

KYC215-172026-
/O.EXP.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
SPENCER KY-
315 PM EST MON DEC 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SPENCER COUNTY
HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...SMALL HAIL...AND DANGEROUS 
LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3804 8532 3803 8549 3809 8548 3809 8547
      3810 8543 3812 8543 3813 8537
TIME...MOT...LOC 2008Z 253DEG 24KT 3811 8542

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 12:41 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 17, 12:41 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1241 PM EST MON DEC 17 2012

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1230 PM EST Sun Dec 16 2012

A severe thunderstorm watch has been issued for all of our region.
Numerous thunderstorms will continue through 3 pm along the Ohio
River and will develop by early afternoon across central Kentucky.

Marginally severe hail around quarter size is the main threat.
However, an isolated severe wind gust is possible as well.
These thunderstorms will continue through mid afternoon across
southern Indiana, with storms lingering into the evening hours
across south central Kentucky and the Bluegrass Region.

&&

.Short Term (Today through Tuesday)...
Issued at 255 AM EST Mon Dec 17 2012

An upper level trough and associated surface low are still on track
to cross the area today. This will bring a couple of rounds of
showers today as well as the chance for thunderstorms.

Scattered showers are ongoing across the forecast area this morning.
A few strikes of lightning have been observed as well. Showers will
continue to increase this morning, especially across south central
and east central Kentucky. The models show an area of showers
developing across western KY/TN becoming more widespread over the
next few hours and tracking to the northeast. The radar shows this
area has begun to develop over the last hour. Will therefore carry
likely pops over south and east central KY this morning, with
scattered
showers elsewhere.

After the initial wave of rain moves out, we will likely see a
relative minimum in precipitation during the middle of the day.
Temperatures are expected to warm into the lower to possibly mid
60s. As the upper level trough nears, another area of rain will
develop across west central Kentucky. Soundings indicate that
surface based instability may develop this afternoon as the surface
temperatures rise and heights fall aloft. This would be especially
likely south of the Ohio River. Given instability and cold temps
aloft we may see some thunderstorms with hail developing this
afternoon.

This system will pull off to the northeast tonight and rains will
end. For tomorrow high pressure will nose in from the south bringing
a dry day with clearing skies.

Temperatures will cool off tonight and tomorrow. Lows tonight will
drop into the mid 30s to lower 40s. Highs tomorrow will be in the
lower to mid 50s.

.Long Term (Tuesday night through Sunday)...
Issued at 310 AM EST Mon Dec 17 2012

Dry weather continues through Wednesday as the surface ridge axis
retreats to the mid-Atlantic coast, giving way to southerly return
flow. Temps will be well above normal, with many locations punching
into the 60s on Wednesday afternoon.

All eyes are on Wednesday night and Thursday as a very sharp but
progressive upper trough moves from the Rockies to the Great Lakes.
The surface low will deepen quite rapidly as it moves across
Illinois into either Indiana or Michigan, depending which model we
believe. GFS is the most progressive, but ECMWF is the farthest
south. NAM through 12Z Thursday is slower and farther north than
either the GFS or ECMWF. Either way, the Ohio Valley is in for a
decent rain event under a very dynamic low-level jet. QPF will be
limited by how progressive the system is, averaging a half to 3/4 of
an inch, with most of it coming in a 6-hr span. SVR potential is
limited by the lack of surface-based instability, but there will be
enough elevated CAPE to support at least some embedded thunder.
Convective probabilities go up with the slower solutions, but it is
worth noting that the trend is faster from one run to the next. This
forecast splits the difference between GFS and ECMWF.

Temps are quite tricky due to this timing. Have gone above guidance
for Wednesday night, given cool bias of models in the pre-frontal
regime, as well as the expectation for steady or rising temps after
midnight. Minimal rise on Thursday, but still above GFS guidance
before temps drop off the table in the afternoon. If the trend
should start to favor the slower ECMWF or even the NAM solution, we
could crack 60 before fropa, especially east of I-65.

Lingering precip on Thursday night will be in the form of snow
showers, but at this time no accumulation is expected. Could see
this changeover late Thursday afternoon if a faster solution should
win out.

Thermal trof is very progressive and will already be lifting out on
Friday. Still looks like we will be below normal on NW winds on
Friday, but any Lake Michigan plume should stay off to our north and
east. Temps recover to near normal for the remainder of the weekend
as high pressure settles into the Deep South.

&&

.Aviation (18Z TAF Issuance)...
Issued at 0025 AM EST Mon Dec 18 2012

Numerous fast moving thunderstorms have developed and will affect
the SDF airport in the 18 to 21z time frame. Numerous thunderstorms
will also affect LEX around 19 through 23z...and BWG from around 19
through 23Z.  Frequent lightning...small hail and gust winds will
accompany any thunderstorms.

Other than thunderstorms, winds will be from 5 to 10kt from the
southwest. Variable broken MVFR ceilings may be expected outside of
any thunderstorms. Overnight, MVFR ceilings are expected with
thunderstorms exiting after around 03z. Winds will switch to the
northwest this evening. Ceilings will rise and begin to scatter out
by 14z Tuesday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........JSD
Short Term.......EER
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, Dec 17, 12:44 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 PM EST MON DEC 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1244 PM EST MON DEC 17 2012 /1144 AM CST MON DEC 17 2012/

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 8 PM EST /7 PM CST/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS
A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE OHIO RIVER. SOME
OF THE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND
GUSTY WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE
DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE MIDWEST
EARLY THURSDAY. AHEAD OF THIS SYSTEM...SHOWERS WITH EMBEDDED
THUNDERSTORMS ARE LIKELY. THESE STORMS WILL BRING LIGHTNING AS WELL
AS GUSTY WINDS AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR
DAMAGING WINDS TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/RAS

In the hours before

Local storm report, Dec 17, 2:10 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             CUSTER                  37.73N  86.25W
12/17/2012  M0.88 INCH       BRECKINRIDGE       KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1201101

CMC
Local storm report, Dec 17, 2:12 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             LA GRANGE               38.40N  85.38W
12/17/2012  M0.70 INCH       OLDHAM             KY   NWS EMPLOYEE

            LARGE DRIFTS OF SMALL HAIL

&&

EVENT NUMBER LMK1201102

CMC
Local storm report, Dec 17, 2:15 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             OAKLAND                 37.04N  86.25W
12/17/2012  M0.50 INCH       WARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1201103

CMC
Local storm report, Dec 17, 2:25 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             CUB RUN                 37.30N  86.07W
12/17/2012  M0.75 INCH       HART               KY   TRAINED SPOTTER

            ON HWY 1214.

&&

EVENT NUMBER LMK1201104

CMC
Local storm report, Dec 17, 2:27 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             2 S RADCLIFF            37.80N  85.94W
12/17/2012  M0.88 INCH       HARDIN             KY   PUBLIC

            AT BUDGET CAR RENTAL.

&&

EVENT NUMBER LMK1201105

CMC
Special weather statement, Dec 17, 2:29 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EST MON DEC 17 2012

KYZ025-028>030-038-172015-
BULLITT KY-HARDIN KY-JEFFERSON KY-MEADE KY-SPENCER KY-
229 PM EST MON DEC 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRDALE TO 9 MILES
SOUTHEAST OF BRANDENBURG...AND MOVING EAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  HUNTERS HOLLOW AND ZONETON...
  FORT KNOX AND FOX CHASE...
  HEBRON ESTATES...
  GAP IN KNOB...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 116 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3811 8544 3802 8540 3797 8565 3786 8596
      3795 8609 3796 8605 3796 8604 3797 8603
      3808 8575
TIME...MOT...LOC 1930Z 257DEG 22KT 3806 8572 3789 8605

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 12:34 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock31 min
Dec 17, 12:53 PM ESTSpecial Weather StatementLMKLogan42 min
Dec 17, 12:57 PM ESTSpecial Weather StatementLMKOhio43 min
Dec 17, 1:06 PM ESTSevere Thunderstorm WarningLMKLogan29 min
Dec 17, 1:13 PM ESTSpecial Weather StatementLMKButler32 min
Dec 17, 1:14 PM ESTSevere Thunderstorm WarningLMKMeade31 min
Dec 17, 1:20 PM ESTSpecial Weather StatementLMKLogan30 min
Dec 17, 1:28 PM ESTSpecial Weather StatementLMKButler, Grayson47 min
Dec 17, 1:44 PM ESTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Trimble26 min
Dec 17, 1:50 PM ESTSpecial Weather StatementLMKBreckinridge, Hardin, Meade45 min
Dec 17, 1:52 PM ESTSpecial Weather StatementLMKSimpson, Warren28 min
Dec 17, 2:02 PM ESTSpecial Weather StatementLMKAllen, Barren, Edmonson, Hart, Larue43 min
Dec 17, 2:08 PM ESTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Trimble82 min
Dec 17, 2:13 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson42 min
Dec 17, 2:29 PM ESTSpecial Weather StatementLMKBullitt46 min
Dec 17, 2:52 PM ESTSpecial Weather StatementLMKBarren, Green, Larue, Marion, Metcalfe, Monroe and 3 more43 min
Dec 17, 3:05 PM ESTSpecial Weather StatementLMKFranklin, Shelby, Woodford90 min
Dec 17, 3:20 PM ESTSpecial Weather StatementLMKAdair, Anderson, Boyle, Casey, Cumberland, Marion and 4 more45 min
Dec 17, 3:48 PM ESTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott87 min
Dec 17, 3:48 PM ESTSevere Thunderstorm WarningLMKFayette, Scott, Woodford25 min
Dec 17, 3:49 PM ESTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott86 min
Dec 17, 3:56 PM ESTSpecial Weather StatementLMKCasey, Clinton, Cumberland, Garrard, Jessamine, Lincoln and 2 more29 min
Dec 17, 6:49 PM ESTSpecial Weather StatementLMKNelson46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.